Acne Channel
Topics & Medications
Quicklinks
Related Channels

Duac Overdose

If you use too much Duac (clindamycin/benzoyl peroxide) on the skin, it may cause severe skin irritation, such as burning, swelling, and peeling. Taking this medicine by mouth might cause stomach pain or stupor. Treatment for an overdose of this medication may include supportive care, which consists of treating the symptoms that occur as a result of the overdose.

Can You Use Too Much Duac?

Duac® (clindamycin/benzoyl peroxide) is a prescription combination medicine used to treat acne. It contains two active medicines: clindamycin and benzoyl peroxide. As with most medications, it is possible to use too much Duac. An overdose also is possible if this medicine is taken by mouth.
 
The specific effects of an overdose can vary, depending on a number of factors, including the Duac dosage, whether it was applied to the skin or taken by mouth, and the area(s) of the body exposed to the medication.
 

Effects of an Overdose

Symptoms of an overdose with Duac may include:
 
  • Red and swollen skin
  • Burning and discomfort at the application site
  • Skin peeling
  • Inflammation of the eyelids or conjunctiva (the membrane lining the eyelids)
  • A slow heart rate
  • Decreased body temperature
  • Shortness of breath and wheezing
  • Abdominal (stomach) pain
  • Stupor.
 

Treating a Duac Overdose

If the overdose was recent and Duac was taken by mouth, a healthcare provider may recommend water or milk to help dilute the medication in the abdomen (stomach). The amount of water or milk will depend on whether the overdose was taken by an adult or a child.
 
In cases of eye exposure, a healthcare provider may flush the eyes with large amounts of room-temperature water to help clear the medicine. If too much Duac was applied to the skin, treatment may involve washing the exposed area with soap and water.
 
In addition, treatment may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For example, supportive care for a Duac overdose may be necessary in cases of persistent skin or eye irritation and pain.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken a Duac overdose.

Duac Acne Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.